MAUDE Adverse Event Report: ANGIODYNAMICS, INC SOFTVU OMNIFLUSH ANGIOGRAPHIC CATHETER

ANGIODYNAMICS, INC SOFTVU OMNIFLUSH ANGIOGRAPHIC CATHETER
Catalog Number H787107322035
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was one softvu omniflush 5fx65cm.038 catheter.A visual review of the catheter noted that the tip was fractured and was received into 2 separate pieces.The device met all manufacturing dimensional specifications for this product.The customer's reported complaint description of the tip of the catheter fracture is confirmed.The defect was discovered prior to making patient contact.Due to an increase in complaints for this failure mode, capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.A design change for this product was implemented (b)(6) 2017.The reported lot for this complaint was manufactured prior to the design change implementation.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2018: during preparation for an angiographic procedure, it was reported the angiographic catheter tip fractured/broke off from the catheter shaft.The device was set aside and a new of the same was used to successfully complete the procedure.It was reported the patient was not harmed or injured by this event as the defective catheter had not been placed inside of the patient.The reported defective disposable device has been returned to the manufacturer for evaluation.

Brand Name
SOFTVU OMNIFLUSH ANGIOGRAPHIC CATHETER
Common Device Name
SOFTVU OMNIFLUSH ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7907025
Report Number1319211-2018-00101
Device Sequence Number1472618
Product Code DQO
UDI-Device IdentifierH787107322035
UDI-PublicH787107322035
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberH787107322035
Device Lot Number5122055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1